MAUDE Adverse Event Report: EXACTECH, INC. RS EXPANDED GLENOSPHERE 42MM, +4MM OFFSET; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. RS EXPANDED GLENOSPHERE 42MM, +4MM OFFSET; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-02-42
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 5 years and 9 months post initial left total shoulder arthroplasty (tsa) for secondary arthritis and a massive rotator cuff tear and approximately 2 years and 5 months post revision for prosthetic dislocation caused by disassembly of the polyethylene insert, a second revision was performed due to pain reported by the patient at which time the glenosphere, humeral liner, and humeral adapter tray were replaced.The humeral liner was changed to a constrained humeral liner.Despite the revisions, the insert continued to disassemble, and the inner joint exhibited an unusual brownish discoloration indicating metallosis.Event and patient outcome were not provided.Products returned.
 
Additional Manufacturer Narrative
Report numbers: 1038671-2024-04528 and 1038671-2024-04529 e1: phone number (b)(6).Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-04528 and 1038671-2024-04529.The revision reported was likely the result of disassembly between the humeral liner and humeral tray leading to subsequent metal-on-metal articulation between unintended components.Potential contributions from patient conditions, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner cannot be confirmed from the reported information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
RS EXPANDED GLENOSPHERE 42MM, +4MM OFFSET
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key21344621
Report Number1038671-2025-00783
Device Sequence Number12752337
Product Code KWS
UDI-Device Identifier10885862186768
UDI-Public10885862186768
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K110708
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-02-42
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale